MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50164
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: a 0.018 boston scientific v-18 hydrophilic wire; 1.7 spectranetics laser; bard.018 ultraverse 2.5mmx300mm balloon; 5x2 cook.035 balloon.This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
It was reported that while the physician was attempting to place the stent he encountered tracking difficulty between two previously placed stents.The target lesion was the superficial femoral artery.Two g50164 stents had already been placed in the patient¿s superficial femoral artery- one in the proximal portion and one in the most distal portion.A third device was to be placed in the middle section of the superficial femoral artery connecting the other two stents, but the stent would not track through the other stents.It was assumed it was due to the transition between the stent catheter and the 0.018 boston scientific v-18 hydrophilic wire that was in use at that time.The physician then treated the patient below the knee with a balloon and laser, then changed to a new wire and attempted to place the stent once more, but it was difficult to pass through the first stent and would not overlap with the second stent.The physician then attempted to expand the stents with a balloon, but this was unsuccessful.The device was removed and examined, revealing that the tip of the stent placement catheter was jagged.A new device was used, and the procedure was successfully completed without further incident.There were no injuries or additional procedures.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7273932
Report Number1820334-2018-00502
Device Sequence Number1917841
Product Code FGE
UDI-Device Identifier10827002501642
UDI-Public(01)10827002501642(17)180910(10)6227170
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50164
Device Catalogue NumberZIB6-35-125-5-140
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR